| Model Number |
GWH3505R |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
Event or Problem Description
It is reported during an ureteroscopy procedure using a hybrid guidewire and a 22fr rigid cystoscope in a patient with a kidney impacted with stone, the guidewire broke inside the patient while a stent was being placed.The physician reports there was résistance encountered during the case but it was "nothing out of the ordinary".No laser or stone retrieval device was used in the case.Nine days later a second procedure was performed to remove the guidewire fragment and remaining stone burden.When the physician grabbed the guidewire and it broke into even smaller pieces.There has been no renal impairment or other adverse effects to the patient as a result of the retained device fragments.The patient's current condition is described as stable with residual device fragments remaining.
Additional Manufacturer Narrative
This report is being updated to provide investigation findings.The device history record (dhr) for the complaint device could not be reviewed since the lot number was not provided.Olympus does not ship any device that does not meet all design and safety specifications.Conclusion: the definitive cause of the reported event could not be established.